The pill - periods different?
I am on the pill now for nearly a year. The last time I got my period was in April and since then I only pass very dark clots of blood and sometimes nothing at all. Can you tell me why this is?
Your experience is quite common amongst pill taking women and is not a cause of medical concern. It is perfectly safe for you to keep taking your pill. Strictly speaking you do not have regular periods when you take the pill. The period-like experience you have each month is in fact a breakthrough bleed. You may already have experienced such bleeding over the past year if you forgot to take your pill. When you use the pill the womb does not build up its usual lining, which is known as the endometrium. Therefore the volume and character of the material that is shed each month may be quite different to your experience prior to commencing the pill. Whenever you stop your course of the pill in the future you should find that menstruation should revert to your previous pattern.